Alert archive / Hawaii / High Surf Warnings in 2016
High Surf Warning 18, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Sep 2, 2016, 5:27 AM HST for Honolulu County, Kalawao County, Hawaii. It took effect at Sep 2, 2016, 3:31 PM HST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2016, 5:27 AM HST (15:27 UTC)
- In effect from
- Sep 2, 2016, 3:31 PM HST
- Expired
- Sep 4, 2016, 3:13 AM HST
- In force
- 36 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI
The radar
The Molokai radar (PHMO), 36 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 3.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
429 WHHW40 PHFO 021527 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 527 AM HST FRI SEP 2 2016 ...HIGH SURF ADVISORY NOW IN EFFECT FOR ALL EASTERN FACING SHORES... .STRONG EASTERLY WINDS COMBINED WITH A BUILDING EASTERLY SWELL ASSOCIATED WITH HURRICANE LESTER WILL CONTINUE TO GENERATE ADVISORY-LEVEL SURF ALONG ALL EAST FACING SHORES TODAY. SURF WILL RISE TO DANGEROUS AND DAMAGING LEVELS TONIGHT FOR THE EASTERN ISLANDS. HIZ012-017-020-024-025-030430- /O.NEW.PHFO.SU.W.0018.160903T0400Z-160904T0400Z/ /O.CON.PHFO.SU.Y.0041.000000T0000Z-160903T0400Z/ MOLOKAI WINDWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 527 AM HST FRI SEP 2 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH SURF WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST SATURDAY. * SURF...6 TO 10 FEET RISING TO 10 TO 18 FEET LATE THIS AFTERNOON. SURF WILL RISE TO 15 TO 25 FEET TONIGHT ALONG EAST FACING SHORES OF THE BIG ISLAND...AND TO 1=20 TO 35 FEET ALONG EAST FACING SHORES OF MAUI AND MOLOKAI. THIS WARNING LEVEL SURF WILL CONTINUE THROUGH SATURDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HIZ002-008-009-030430- /O.EXT.PHFO.SU.Y.0041.000000T0000Z-160903T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA- 527 AM HST FRI SEP 2 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... * SURF...6 TO 10 FEET TODAY THEN TO 12 TO 20 FEET TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
7 follow-up statements
756 WHHW40 PHFO 021532 CCA CFWHFO COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 532 AM HST FRI SEP 2 2016 ...HIGH SURF ADVISORY NOW IN EFFECT FOR ALL EASTERN FACING SHORES... ...HIGH SURF WARNING IN EFFECT FROM 6 PM HST FOR EAST FACING SHORES OF THE BIG ISLAND...MAUI MOLOKAI... .STRONG EASTERLY WINDS COMBINED WITH A BUILDING EASTERLY SWELL ASSOCIATED WITH HURRICANE LESTER WILL CONTINUE TO GENERATE ADVISORY-LEVEL SURF ALONG ALL EAST FACING SHORES TODAY. SURF WILL RISE TO DANGEROUS AND DAMAGING LEVELS TONIGHT FOR THE EASTERN ISLANDS. HIZ012-017-020-024-025-030345- /O.COR.PHFO.SU.W.0018.160903T0400Z-160904T0400Z/ /O.COR.PHFO.SU.Y.0041.000000T0000Z-160903T0400Z/ MOLOKAI WINDWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 532 AM HST FRI SEP 2 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH SURF WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST SATURDAY. * SURF...6 TO 10 FEET RISING TO 10 TO 18 FEET LATE THIS AFTERNOON. SURF WILL RISE TO 15 TO 25 FEET TONIGHT ALONG EAST FACING SHORES OF THE BIG ISLAND...AND TO 20 TO 35 FEET ALONG EAST FACING SHORES OF MAUI AND MOLOKAI. THIS WARNING LEVEL SURF WILL CONTINUE THROUGH SATURDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HIZ002-008-009-030345- /O.EXT.PHFO.SU.Y.0041.000000T0000Z-160903T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA- 532 AM HST FRI SEP 2 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... * SURF...6 TO 10 FEET TODAY THEN TO 12 TO 20 FEET TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
862 WHHW40 PHFO 021628 CCA CFWHFO COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 628 AM HST FRI SEP 2 2016 ...HIGH SURF ADVISORY NOW IN EFFECT FOR ALL EAST FACING SHORES... ...HIGH SURF WARNING IN EFFECT FROM 6 PM HST FOR EAST FACING SHORES OF THE BIG ISLAND...MAUI AND MOLOKAI... .STRONG EASTERLY WINDS COMBINED WITH A BUILDING EASTERLY SWELL ASSOCIATED WITH HURRICANE LESTER WILL CONTINUE TO GENERATE ADVISORY LEVEL SURF ALONG ALL EAST FACING SHORES TODAY. SURF WILL RISE TO DANGEROUS AND DAMAGING LEVELS TONIGHT ALONG EAST FACING SHORES OF THE BIG ISLAND AND PARTS OF MAUI COUNTY. HIZ012-017-020-024-025-030430- /O.COR.PHFO.SU.W.0018.160903T0400Z-160904T0400Z/ /O.COR.PHFO.SU.Y.0041.000000T0000Z-160903T0400Z/ MOLOKAI WINDWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 628 AM HST FRI SEP 2 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH SURF WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST SATURDAY. * SURF...6 TO 10 FEET RISING TO 10 TO 18 FEET LATE THIS AFTERNOON. SURF WILL RISE TO 15 TO 25 FEET TONIGHT ALONG EAST FACING SHORES OF THE BIG ISLAND...AND TO 20 TO 35 FEET ALONG EAST FACING SHORES OF MAUI AND MOLOKAI. THIS WARNING LEVEL SURF WILL CONTINUE THROUGH SATURDAY. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ002-008-009-030430- /O.COR.PHFO.SU.Y.0041.000000T0000Z-160903T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA- 628 AM HST FRI SEP 2 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... * SURF...6 TO 10 FEET TODAY THEN TO 12 TO 20 FEET TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ BURKE
690 WHHW40 PHFO 030131 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST FRI SEP 2 2016 ...HIGH SURF WARNING FOR EXPOSED EAST FACING SHORES... .AN EASTERLY SWELL ASSOCIATED WITH HURRICANE LESTER WILL BUILD SURF TO WARNING LEVELS TONIGHT...AND REMAIN INTO SATURDAY NIGHT. SURF WILL RISE TO DANGEROUS AND DAMAGING LEVELS ALONG EXPOSED EAST FACING SHORES. HIZ012-017-020-024-025-031445- /O.CAN.PHFO.SU.Y.0041.000000T0000Z-160903T0400Z/ /O.EXT.PHFO.SU.W.0018.160903T0131Z-160904T1600Z/ MOLOKAI WINDWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 331 PM HST FRI SEP 2 2016 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST SUNDAY... ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. * SURF...10 TO 15 FEET TONIGHT RISING TO 15 TO 25 FEET SATURDAY. WARNING LEVEL SURF WILL CONTINUE INTO SATURDAY NIGHT. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ002-008-009-031445- /O.UPG.PHFO.SU.Y.0041.000000T0000Z-160903T1600Z/ /O.EXB.PHFO.SU.W.0018.160903T0131Z-160904T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA- 331 PM HST FRI SEP 2 2016 ...HIGH SURF WARNING IN EFFECT UNTIL 6 AM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST SUNDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. * SURF...10 TO 15 FEET TONIGHT RISING TO 15 TO 25 FEET SATURDAY. THIS WARNING LEVEL SURF WILL CONTINUE INTO SATURDAY NIGHT. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ013-031445- /O.EXB.PHFO.SU.W.0018.160903T0131Z-160904T1600Z/ MOLOKAI LEEWARD- 331 PM HST FRI SEP 2 2016 ...HIGH SURF WARNING IN EFFECT UNTIL 6 AM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST SUNDAY. * SURF...10 TO 15 FEET TONIGHT RISING TO 15 TO 25 FEET SATURDAY. THIS WARNING LEVEL SURF WILL CONTINUE INTO SATURDAY NIGHT. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ MORRISON
339 WHHW40 PHFO 031456 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 456 AM HST SAT SEP 3 2016 ...HIGH SURF WARNING FOR EXPOSED EAST FACING SHORES... .WARNING-LEVEL SURF ALONG ALL EXPOSED EASTERN FACING SHORES FROM THE BIG ISLAND TO KAUAI WILL CONTINUE THROUGH TONIGHT BEFORE QUICKLY TRENDING DOWN SUNDAY. SURF ALONG NORTH FACING SHORES WILL APPROACH ADVISORY-LEVELS AND WILL NEED TO BE MONITORED THROUGH THIS TIME. COASTAL IMPACTS FROM THE SURF WILL INCLUDE BEACH EROSION...THE POTENTIAL FOR OVERWASH ONTO ROADWAYS ALONG THE TYPICALLY VULNERABLE SECTIONS OF THE COASTS AND LIFE-THREATENING RIP CURRENTS. HIZ002-008-009-012-013-017-020-024-025-040400- /O.CON.PHFO.SU.W.0018.000000T0000Z-160904T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 456 AM HST SAT SEP 3 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... * SURF...15 TO 25 FEET ALONG ALL EXPOSED EASTERN FACING SHORES THROUGH TONIGHT. SURF WILL QUICKLY BEGIN TO TREND DOWN ALONG THE EXPOSED EASTERN SHORES ON THE BIG ISLAND AND MAUI BY THIS EVENING AS LESTER PASSES TO THE NORTH. SURF ALONG THE EXPOSED COASTS ON OAHU AND KAUAI WILL BEGIN TO QUICKLY TREND DOWN EARLY SUNDAY. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ GIBBS
132 WHHW40 PHFO 040139 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 PM HST SAT SEP 3 2016 ...HIGH SURF WARNING FOR EAST FACING SHORES OF MAUI MOLOKAI OAHU AND KAUAI THROUGH TONIGHT... ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF THE BIG ISLAND THROUGH MIDNIGHT... .A VERY LARGE AND HAZARDOUS MIX OF SHORT AND LONG PERIOD SWELL FROM NEARBY HURRICANE LESTER WILL PEAK ON OAHU AND KAUAI THROUGH THE EVENING...WHILE SWELLS STEADILY DECLINE OVER MAUI AND THE BIG ISLAND. THE SWELL WILL DROP SHARPLY LATE TONIGHT AND SUNDAY AS LESTER MOVES AWAY FROM THE STATE. SURF ALONG NORTH FACING SHORES OF KAUAI AND OAHU COULD BRIEFLY APPROACH ADVISORY LEVELS OVERNIGHT AS WELL. COASTAL IMPACTS FROM LARGE AND ROUGH SURF WILL INCLUDE BEACH EROSION...THE POTENTIAL FOR OVERWASH ONTO ROADWAYS ALONG THE TYPICALLY VULNERABLE SECTIONS OF THE COAST...AND LIFE THREATENING RIP CURRENTS. THESE IMPACTS WILL AFFECT MAINLY KAUAI AND OAHU TONIGHT. HIZ025-041000- /O.CAN.PHFO.SU.W.0018.000000T0000Z-160904T1600Z/ /O.NEW.PHFO.SU.Y.0042.160904T0139Z-160904T1000Z/ BIG ISLAND NORTH AND EAST- 339 PM HST SAT SEP 3 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT HST TONIGHT... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT HST TONIGHT. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...6 TO 12 FEET ALONG EAST FACING SHORES THROUGH MIDNIGHT. * TIMING...LARGE AND ROUGH SURF WILL DECLINE THROUGH THE NIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HIZ024-040245- /O.CAN.PHFO.SU.W.0018.000000T0000Z-160904T1600Z/ SOUTH BIG ISLAND- 339 PM HST SAT SEP 3 2016 ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF WARNING. SURF HAS DECLINED BELOW ADVISORY LEVELS. $$ HIZ002-008-009-012-013-017-020-041445- /O.CON.PHFO.SU.W.0018.000000T0000Z-160904T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA- 339 PM HST SAT SEP 3 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... * SURF...10 TO 20 FEET ALONG EAST AND NORTHEAST FACING SHORES THROUGH TONIGHT. * TIMING...SURF WILL PEAK ON OAHU AND KAUAI THROUGH THE EVENING THEN QUICKLY DECLINE LATE TONIGHT. SURF WILL BE DECLINING ON MAUI THROUGH THE NIGHT. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ WROE
931 WHHW40 PHFO 040806 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1006 PM HST SAT SEP 3 2016 ..HIGH SURF ADVISORY FOR EAST FACING SHORES OF THE BIG ISLAND THROUGH 6 AM HST SUNDAY... ...HIGH SURF WARNING FOR EAST FACING SHORES OF MAUI MOLOKAI OAHU AND KAUAI THROUGH 6 AM HST SUNDAY... ..A VERY LARGE AND HAZARDOUS MIX OF SHORT AND LONG PERIOD SWELL FROM NEARBY HURRICANE LESTER WILL PEAK ON OAHU AND KAUAI THROUGH THE EVENING...WHILE SWELLS STEADILY DECLINE OVER MAUI AND THE BIG ISLAND. THE SWELL WILL DROP SHARPLY LATE TONIGHT AND SUNDAY AS LESTER MOVES AWAY FROM THE STATE. SURF ALONG NORTH FACING SHORES OF KAUAI AND OAHU COULD BRIEFLY APPROACH ADVISORY LEVELS OVERNIGHT AS WELL. COASTAL IMPACTS FROM LARGE AND ROUGH SURF WILL INCLUDE BEACH EROSION...THE POTENTIAL FOR OVERWASH ONTO ROADWAYS ALONG THE TYPICALLY VULNERABLE SECTIONS OF THE COAST...AND LIFE THREATENING RIP CURRENTS. THESE IMPACTS WILL AFFECT MAINLY KAUAI AND OAHU TONIGHT. HIZ002-008-009-012-013-017-020-041600- /O.CON.PHFO.SU.W.0018.000000T0000Z-160904T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA- 1006 PM HST SAT SEP 3 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... * SURF...10 TO 20 FEET ALONG EAST AND NORTHEAST FACING SHORES THROUGH TONIGHT. * TIMING...SURF WILL PEAK ON OAHU AND KAUAI THROUGH THE EVENING THEN QUICKLY DECLINE LATE TONIGHT. SURF WILL BE DECLINING ON MAUI THROUGH THE NIGHT. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ025-041600- /O.EXT.PHFO.SU.Y.0042.000000T0000Z-160904T1600Z/ BIG ISLAND NORTH AND EAST- 1006 PM HST SAT SEP 3 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY... * SURF...6 TO 12 FEET ALONG EAST FACING SHORES THROUGH THE REST OF TONIGHT. * TIMING...LARGE AND ROUGH SURF WILL DECLINE THROUGH THE REST OF THE NIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
638 WHHW40 PHFO 041313 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 313 AM HST SUN SEP 4 2016 HIZ002-008-009-012-013-017-020-041415- /O.CAN.PHFO.SU.W.0018.000000T0000Z-160904T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA- 313 AM HST SUN SEP 4 2016 ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF WARNING. THE SURF HAS LOWERED TO 5 TO 7 FEET WITH LOCALLY HIGHER SETS. $$ HIZ025-041415- /O.CAN.PHFO.SU.Y.0042.000000T0000Z-160904T1600Z/ BIG ISLAND NORTH AND EAST- 313 AM HST SUN SEP 4 2016 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. THE SURF HAS LOWERED TO BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Sep 1, 8:51 PM HST, 8 hours 36 minutes earlier.
Area forecast discussion, Sep 1, 8:51 PM HST, 8 hours 36 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 851 PM HST THU SEP 1 2016 .SYNOPSIS... A gusty trade winds regime will persist through Friday with showers focused over windward areas. Winds and showers will increase late Friday from the east as Hurricane Lester continues to advance toward the islands, with the potential for hazardous weather for the entire state over the Labor Day weekend. A more typical trade wind pattern will resume by early next week as Lester moves away from the islands and high pressure builds well to the north of the island chain. && .DISCUSSION... Gusty trade winds will continue through Friday, thanks to tight pressure gradient over the islands caused by Tropical Storm Madeline to the south-southwest and high pressure far northeast of the islands. The gusty trades will continue through Friday with mainly windward showers with passing rainfall over leeward areas. During the overnight hours...scattered showers have been peppering the windward and mountain areas of especially the larger islands and this trend will continue through the rest of the night. The lee districts, including the Kona side, will remain dry through the rest of the night. Hurricane Lester enters the picture Friday night, moving into our area from the east. The current forecast from the Central Pacific Hurricane Center shows winds increasing from the north friday night over the Big Island, Maui County Saturday, and the over Oahu Saturday afternoon, and Kauai Saturday night. Deep tropical moisture will accompany the increasing winds and there will be the potential for heavy rains and flooding over the holiday weekend. Exact details will be highly dependent on the eventual track and intensity of Lester, but the potential exist for significant impacts across the entire state. Residents and visitors are urged to closely monitor the latest forecasts in association with Lester from the CPHC, as impacts are possible across all of the Hawaiian islands during the holiday weekend. On Monday, a moderate trade wind flow will return to the islands, and persist through the rest of the week. An upper level low near the islands may enhance some of these trade shows as they passes through the islands the second half of next week. && .AVIATION... VFR conditions will mostly prevail across the terminals through the TAF period. A northeasterly trade wind flow will allow for isolated MVFR showers for windward and mountain locations. A tightened pressure gradient between high pressure to the north, the remnants of Madeline, and Hurricane Lester will allow for continued strong and gusty winds across most of the terminals through the TAF period. Lester will continue to approach the Hawaiian Islands through Friday, with increased chances for gusty winds, turbulence, and MVFR/IFR conditions possible as early as Friday evening at Hilo, Saturday morning for the Maui/Oahu terminals, and Saturday during the day for Lihue. As this system moves in, AIRMETs for IFR are possible. AIRMET SIERRA continues for mountain obscuration along north through east facing sections for the trade wind showers. AIRMET TANGO includes the strong surface winds greater than 30 kt, and low level mechanical turbulence to the lee of the mountains. && .MARINE... A tight pressure gradient will continue over the islands into Friday as Madeline continues to move further away from the islands. The large and very dangerous swell generated by Lester will be spreading across the island waters starting Friday. A high surf advisory is currently in effect for the east facing shores of most islands. In due course during the next 12 to 30 hours, the advisory will likely be elevated to a warning. As Lester passes from east to west, surf will quickly rise along the north facing exposures and will likely exceed advisory-levels by the end of the weekend. With the large surf, coastal flooding due to surge and overwash will become a possibility, which could translate to road closures in the locations that are typically vulnerable to wave runup. The latest advisory from the Central Pacific Hurricane Center depicts the highest probabilities for tropical storm force winds occurring over the windward waters Friday night through Sunday, which support hurricane watches for waters around the Big Island and Maui as well as Oahu windward waters. These areas will be expanded or contracted over the next 48 hours depending on the track of Lester. Interests are encouraged to monitor the latest forecasts from the Central Pacific Hurricane Center for further details regarding Lester. && .HFO WATCHES/WARNINGS/ADVISORIES... Hurricane Watch is in effect for Oahu, Molokai, Lanai, Kahoolawe, Maui, and the Big Island. Hurricane Watch is in effect for all waters east of Oahu including Oahu's windward waters. High Surf Advisory until 6 PM HST Friday for east facing shores of Kauai, Oahu, Molokai, Maui, and the Big Island. Small Craft Advisory until 6 PM HST Friday for all Hawaiian waters. && H Lau...Discussion and Marine Woodrum...Aviation
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 1:36 AM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
Nearby
High Surf Warnings in Hawaii, 2016Every high surf warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.